Alert archive / Oklahoma / Frost Advisories in 2016
Frost Advisory 4, NWS Norman, OK
NWS Norman, OK issued this frost advisory at Nov 9, 2016, 8:59 PM CST for 15 counties in Oklahoma. It took effect at Nov 10, 2016, 2:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2016, 8:59 PM CST (02:59 UTC)
- In effect from
- Nov 10, 2016, 2:00 AM CST
- Expired
- Nov 10, 2016, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Canadian County, OK, Cleveland County, OK, Garfield County, OK, Grant County, OK, Hughes County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 50 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097 WWUS74 KOUN 100259 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 859 PM CST WED NOV 9 2016 OKZ007-008-012-013-018>020-024>026-028>032-101100- /O.NEW.KOUN.FR.Y.0004.161110T0800Z-161110T1500Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CANADIAN-OKLAHOMA- LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES- INCLUDING THE CITIES OF...MEDFORD...POND CREEK...LAMONT... WAKITA...PONCA CITY...BLACKWELL...ENID...PERRY...KINGFISHER... HENNESSEY...OKARCHE...GUTHRIE...STILLWATER...YUKON...CONCHO... EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...STROUD...PRAGUE... MEEKER...DAVENPORT...WELLSTON...PURCELL...NEWCASTLE...BLANCHARD... NORMAN...MOORE...SHAWNEE...SEMINOLE...WEWOKA...HOLDENVILLE... WETUMKA 859 PM CST WED NOV 9 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY. * TEMPERATURE...UPPER 30S. * IMPACTS...TENDER PLANTS MAY BE DAMAGED IF LEFT UNCOVERED OR NOT BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST. && $$
1 follow-up statement
647 WWUS74 KOUN 101045 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 445 AM CST THU NOV 10 2016 OKZ007-008-012-013-018>020-024>026-028>032-101500- /O.CON.KOUN.FR.Y.0004.000000T0000Z-161110T1500Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CANADIAN-OKLAHOMA- LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES- INCLUDING THE CITIES OF...MEDFORD...POND CREEK...LAMONT... WAKITA...PONCA CITY...BLACKWELL...ENID...PERRY...KINGFISHER... HENNESSEY...OKARCHE...GUTHRIE...STILLWATER...YUKON...CONCHO... EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...STROUD...PRAGUE... MEEKER...DAVENPORT...WELLSTON...PURCELL...NEWCASTLE...BLANCHARD... NORMAN...MOORE...SHAWNEE...SEMINOLE...WEWOKA...HOLDENVILLE... WETUMKA 445 AM CST THU NOV 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...UPPER 30S. * IMPACTS...TENDER PLANTS MAY BE DAMAGED IF LEFT UNCOVERED OR NOT BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this frost advisory went out at Nov 9, 5:19 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Nov 9, 5:19 PM CST, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Norman OK 519 PM CST Wed Nov 9 2016 .DISCUSSION... && .AVIATION.../For the 00z TAFs/ VFR conditions will prevail. Light northeasterly winds will become near calm or light and variable later tonight before becoming southwesterly and gradually increasing tomorrow. && .PREV DISCUSSION... /issued 306 PM CST Wed Nov 9 2016/ DISCUSSION... Tranquil and seasonable to warm temperatures are expected to continue for the foreseeable future. Some patchy frost will be possible across north central Oklahoma tonight with lows dropping into the upper 30Fs. A dry frontal passage will bring a cooler, reinforcing shot of cool air for Saturday. The only chance of rain in this forecast period will come from a remnant cut-off low--currently located across northern Mexico. The cut-off low is expected to open and lift northeastward Saturday night into Sunday. Moisture will be limited, but some showers will be possible. Beyond Sunday, rising mid-level heights and warming low-level thermal fields indicate a warming trend with temperatures 10-15F above average through mid-week. Opted to increase temperatures slightly above blended guidance on Tuesday and Wednesday based on progged 850 mb temperatures across the area (~15-19C). Expect dry conditions through Wednesday. Beyond this forecast period, both the ECMWF and GFS indicate a pattern change that may bring unsettled weather across the Southern Plains after Wednesday. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 64 43 67 50 / 0 0 0 0 Hobart OK 63 43 66 49 / 10 0 0 0 Wichita Falls TX 65 44 67 50 / 10 0 0 0 Gage OK 61 41 71 42 / 0 0 0 0 Ponca City OK 63 39 68 47 / 0 0 0 0 Durant OK 68 44 67 50 / 10 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 11/12
Hazardous weather outlook, Nov 9, 11:58 AM CST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1158 AM CST WED NOV 9 2016 OKZ004>048-050>052-TXZ083>090-101200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1158 AM CST WED NOV 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:16 PM CST | Freeze Watch | OUN | Ellis, Harper, Woods, Woodward | 24 hr |
Nearby
Frost Advisories in Oklahoma, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.